Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2001, 2:10 PM EDT for Montgomery County, Schenectady County, Schoharie County, New York. It was in force for 80 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 2:10 PM EDT (18:10 UTC)
- Expired
- Jul 1, 2001, 3:30 PM EDT
- In force
- 80 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Montgomery County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:30 PM EDT | Thunderstorm Wind | Rotterdam, NY | |
| Jul 1, 2:44 PM EDT | Thunderstorm Wind | Glen, NY | |
| Jul 1, 3:10 PM EDT | Thunderstorm Wind | Glenville, NY | |
| Jul 1, 3:15 PM EDT | Thunderstorm Wind | Amsterdam, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WUUS51 KALY 011810 SVRALY NYC057-093-095-011930- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 210 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN EASTERN NEW YORK SCHENECTADY COUNTY IN EASTERN NEW YORK SCHOHARIE COUNTY IN EASTERN NEW YORK * UNTIL 330 PM EDT * AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CENTRAL BRIDGE...OR ABOUT 9 MILES NORTHEAST OF COBLESKILL...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DELANSON AND AMSTERDAM AT 215 PM EDT DUANESBURG AND MARIAVILLE AT 220 PM EDT ROTTERDAM JUNCTION AND PATTERSONVILLE AT 225 PM EDT ROTTERDAM AT 230 PM EDT SCHENECTADY AND NISKAYUNA AT 235 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:15 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 1, 11:15 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1115 AM EDT SUN JUL 1 2001
ANOTHER QUICK UPDT TO ADD WW 486 TO BAL OF DIST XCP
EXTRM SRN...WITH SMALL OVERLAP. SCT TSTMS ALG 20NNW KRUT-
KN66 ATTM...MORE CONVECTION INVOF CDFNT ALG LK ERIE.
.ALY...NY ERN...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT
ZONES 32 33 38 42
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT
ZONES 39>43 47>54 58>61
VT EXTRM SRN...SEVERE THUNDERSTORM WATCH TIL 4 PM ZONES 13 14
MA EXTRM WRN...SEVERE THUNDERSTORM WATCH TIL 4 PM ZONE 1
CT NW...NONE.In the hours before
Local storm report, Jul 1, 12:15 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1215 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAERLocal storm report, Jul 1, 12:38 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1238 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
t
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWNLocal storm report, Jul 1, 2:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
207 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWN
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAER
1211 PM SPEIGLETOWN NY .75 INCH HAIL
07/01/01 RENSSELAER
0151 PM WEST SAND LAKE NY 1 INCH HAIL
07/01/01 RENSSELAER
0151 PM AVERILL PARK NY .75 INCH HAIL
07/01/01 RENSSELAER
0153 PM POESTENKILL NY 1 INCH HAIL
07/01/01 RENSSELAER
0200 PM AVERILL PARK NY 2 INCH HAIL
07/01/01 RENSSELAERLocal storm report, Jul 1, 2:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWN
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAER
1211 PM SPEIGLETOWN NY .75 INCH HAIL
07/01/01 RENSSELAER
0151 PM WEST SAND LAKE NY 1 INCH HAIL
07/01/01 RENSSELAER
0151 PM AVERILL PARK NY .75 INCH HAIL
07/01/01 RENSSELAER
0153 PM POESTENKILL NY 1 INCH HAIL
07/01/01 RENSSELAER
0200 PM AVERILL PARK NY 2 INCH HAIL
07/01/01 RENSSELAERThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:43 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 62 min |
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 60 min |
| Jul 1, 12:08 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 67 min |
| Jul 1, 1:11 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 79 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| Jul 1, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 56 min |
| Jul 1, 2:42 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga | 63 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 78 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 59 min |
| Jul 1, 3:24 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 66 min |
| Jul 1, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 58 min |
| Jul 1, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.